MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist SP; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC EndoWrist SP; FENESTRATED BIPOLAR FORCEPS
Model Number 430011-57
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, single port (sp) fenestrated bipolar forceps instrument had misaligned jaws.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The single port (sp) fenestrated bipolar forceps instrument was analyzed and found to have one severely bent grip, causing misalignment of the grip tips.There was a 1.60 mm offset at the tips.The grips were found to have cracking damage.A molded insulator was found to be broken.The instrument was found to have a broken molded insulator on the upper jaw.The broken piece measures approximately 1.37 mm x 1.85 mm, confirming that a fragment detached from the instrument and was not returned with the instrument.The grip base for the grip with the cracked molded insulator does appear to be bent.The complaint regarding misaligned jaws was confirmed by failure analysis.The probable root cause can be attributed to mechanical impact or excessive force applied to the jaws, such as an accidental drop of the instrument.

Brand Name
EndoWrist SP
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50864100
Report Number2955842-2026-39714
Device Sequence Number18809880
Product Code NAY
UDI-Device Identifier00886874114339
UDI-Public(01)00886874114339(10)U10220901
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430011-57
Device Catalogue Number430011
Device Lot NumberU10220901 0014
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/17/2026
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Patient SexUnknown